Texas, 2003Lightning Strike in Texas, June 13, 2003
June 13, 2003 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 9:35 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 13, 9:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT FRI JUN 13 2003
LINE OF SHOWERS AND TSTMS CURRENTLY MOVING THROUGH THE CENTRAL
PORTIONS OF THE CWA...SOON TO BE FOLLOWED BY OTHER LINE THAT WILL
MOVE INTO THE SOUTHWEST PART OF FORECAST AREA. RAINFALL FROM FIRST
LINE AROUND 1/2 INCH ON AVERAGE WITH WIND GUSTS 20 TO 25 KNOTS.
WILL UPDATE ZONES TO INCREASE POPS FOR AREAS THAT MAYBE AFFECTED BY
THE PRECIPITATION THIS AFTERNOON...MAINLY SOUTHERN MOST ZONES.
THE THICK CLOUD COVER WILL ALSO HOLD TEMPS DOWN...SO SOME
ADJUSTMENTS NEEDED. MESO HIGH ASSOCIATED WITH STORMS IS ALSO HAVING
A BIG AFFECT ON WINDS...SO WILL JUST GO VARIABLE IN SOME ZONES FOR
NOW.
.SHV...NONE.
Hazardous weather outlook, Jun 13, 11:00 AM CST, 0 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
REGION...INCLUDING ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA.
A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS
TONIGHT...AND MORE WIDESPREAD SEVERE WEATHER IS POSSIBLE DURING THE
OVERNIGHT HOURS. IN ADDITION HEAVY RAIN WILL ACCOMPANY THE STORMS
OVER EAST TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
FOUR STATE REGION FRIDAY AND SATURDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
Lightning, Shelby
- When
- June 13, 11:00 AM CST
- Where
- Shelby County, 4 mi SW of Joaquin
- Reported by
- NEWSPAPER
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
As thunderstorms moved across the area lightning struck the J. C. Black Salt Water Disposal system setting it on fire. No injuries were reported and no amount of damages were available.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, June 13 to 14, 20035 deaths · $100,000 · 1 event
- Flash Flooding and Hail in Texas, June 13, 20033 injured · $430,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, June 13, 2003$1.4 million · 2.75 in hail · 14 events
- Damaging Winds in Texas, June 13, 20039 injured · $60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Winds in Maryland, June 13, 20031 injured · $545,000 · 52 kt wind · 13 events
- Lightning Strikes in Texas, June 13, 2003$546,000 · 2 events
- Damaging Winds in Texas, June 13, 2003$375,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, June 13, 2003$114,000 · 55 kt wind · 13 events
- Flash Flood and Damaging Wind in Georgia, June 13, 2003$163,000 · 50 kt wind · 4 events
- Flooding in Ohio, June 13 to 14, 2003$150,000 · 2 events
- Flash Flooding and Damaging Wind in Texas, June 13, 2003$120,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in Texas, June 13, 2003$34,000 · 1.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365344.